Mississippi, 2006

Damaging Wind in Mississippi, May 28, 2006

May 28, 2006 · NWS JAN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 28, 10:00 AM CST, 3 hours 45 minutes earlier.

Area forecast discussion, May 28, 10:00 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CDT SUN MAY 28 2006

.DISCUSSION...HAVE ISSUED AN UPDATE TO TWEAK A FEW ELEMENTS OF THE
FORECAST. THE MAIN ITEM WAS HOURLY TEMPS...THE AREA HAS WARMED
QUICKER THAN ANTICIPATED AND I HAVE ADJ GRIDS TO REFLECT THAT TREND.
EVEN WITH THE QUICK WARM UP...I THINK THE FORECAST HIGHS ARE RIGHT
ON. TEMPS HERE HAVE SLOWED SUBSTANTIALLY AND WITH DEEPER MOISTURE
MOVING IN...OR ALREADY IN PLACE TO OUR WEST...WILL KEEP TEMPS FROM
GETTING TOO HIGH. THE MAIN REASON WILL BE THAT CONVECTION WILL BREAK
OUT WITH TEMPS IN THE MID/UPPER 80S AND THAT INCREASED CLOUD COVER
AND PRECIP WILL STOP MAX TEMPS FROM GETTING TOO WARM.

AS FOR THE CONVECTION...MORNING SOUNDINGS SHOWED MUCH DEEPER
MOISTURE AROUND WITH NO LIMITING CAPPING INVERSION. THINGS SHOULD
FIRE SHORTLY AND JUST INCREASE IN COVERAGE THROUGH THE AFTERNOON.
SEABREEZE FRONT WILL AGAIN BE THE MAIN PLAYER AND STEADILY PUSH
NORTHWARD. THE DIFFERENCE TODAY IS THAT MORE OF THE REGION IS
ALREADY MOIST AND FAVORABLE FOR CONVECTION. THE UPPER JET IS QUITE
FAVORABLE AS WELL WITH A LEFT FRONT QUAD OF THE SUBTROPICAL JET
MOVING OUT OF SE TX. AFTER IN DEPTH ANALYSIS OF THE MORNING
SOUNDINGS...IM GETTING AN UNEASY FEELING ABOUT STRENGTH OF
CONVECTION. TEMPS AT 300MB ARE QUITE COOL (-35C) AND WITH MODIFIED
AREA SOUNDINGS FOR 87-89 DEGREES WITH AROUND 70 SFC
DEWPT...INSTABILITY WILL BE BETWEEN 3000-3600 SBCAPE AND (-7 TO -8)
LI. DUE TO THE COLD 300MB TEMPS...THE CAPE PROFILE IS SOMEWHAT FAT
ABOVE 500MB. THIS SUGGESTS DEEP CONVECTIVE POTENTIAL AND QUITE
ROBUST UPDRAFTS. DUE TO THIS...SMALL PENNY TO NICKEL SIZED HAIL
LOOKS TO BE POSSIBLE ALONG WITH GUSTY WINDS. THE MAIN AREA FOR THIS
ISOLATED SEVERE ACTIVITY WILL BE FROM AROUND NATCHEZ TO VICKSBURG TO
GREENVILLE AND POINTS WEST. THE REST OF THE CWA...EAST AND NE...WILL
HAVE A MUCH HARDER TIME SUPPORTING CONVECTION AS THE BEST LOW-LEVEL
MOISTURE AND THETA E ADV WILL BE W AND SW. WITH ALL THIS...WILL
MODIFY THE HWO AGAIN TO INCLUDE THE ISO SVR AREA.

&&

.AVIATION...NOTHING TOO MAJOR THIS AFTERNOON AS THE MAIN ISSUE WILL
BE TIMING THE SCT CONVECTION FROM GLH...GWO...JAN AND HBG. THE
EVENING WILL BE QUIET WITH DEBRIS CLOUDS DISSIPATING AND IM
EXPECTING MOSTLY VFR CONDITIONS. AROUND SUNRISE WE WILL LIKELY SEE
MORE MVFR VIS RESTRICTIONS FOR A FEW HRS. EXPECT BKN CEILINGS DURING
THE MORNING WITH CONVECTION DEVELOPING BEFORE 18Z AT A FEW LOCATIONS.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

CME
Hazardous weather outlook, May 28, 10:20 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT SUN MAY 28 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291432-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
1120 AM CDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...MAINLY ACROSS THE WEST AND SOUTHWEST PORTION OF THE
REGION. ENOUGH INSTABILITY WILL BE PRESENT FOR SOME STORMS TO
BECOME STRONG WITH THE POSSIBILITY OF A COUPLE OF ISOLATED SEVERE
STORMS. ANY SEVERE STORM WILL BE CAPABLE OF PRODUCING PENNY TO
NICKEL SIZE HAIL AND DAMAGING WINDS. THE MAIN AREA THAT MAY SEE
ANY STRONG OR SEVERE STORMS LOOKS TO BE WEST OF A GREENVILLE TO
VICKSBURG TO BUDE LINE. ACTIVITY SHOULD DIMINISH BETWEEN 6 AND 8
PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SATURDAY...JUNE
3RD.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 61 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
May 28, 1:45 PM CST
Where
Lawrence County, Oma
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
31.750, -90.133

A few trees were blown down on Kennedy Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506137.